ArticleEuropean journal of case reports in internal medicine2024
Tigecycline-Induced Acute Pancreatitis with Electrocardiogram Changes in Renal Insufficiency Elderly.
Article in European journal of case reports in internal medicine, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: The prevalence of multidrug-resistant and extensively drug-resistant pathogens has led to increased reliance on broad-spectrum antimicrobials, such as tigecycline. This medicine is commonly used to treat complicated skin and intraabdominal infections as well as community-acquired pneumonia. However, the increasing use of tigecycline has been linked to serious complications, including acute pancreatitis. Case description: We present a case of tigecycline-induced acute pancreatitis in a 78-year-old man with complex medical conditions, including type 2 diabetes mellitus, chronic renal insufficiency, and triple vessel disease. The patient was initially treated with tigecycline for bilateral dry gangrene of his toes. Six days after initiation of the tigecycline treatment, the patient developed symptoms of acute pancreatitis with electrocardiogram changes. Magnetic resonance imaging confirmed the diagnosis of acute pancreatitis. Tigecycline was stopped promptly, and supportive treatment was initiated. The patient recovered from the acute pancreatitis and was discharged home. He later passed away at home due to his underlying cardiac disease. Conclusions: This case highlights the potential complications of tigecycline therapy, particularly in patients with significant comorbidities. LEARNING POINTS: Elderly patients with complex medical issues, such as diabetes mellitus type 2, chronic renal insufficiency, and cardiovascular disease, are at higher risk for adverse drug reactions. Recognizing these risk factors is important for management.Addressing the use of magnetic resonance imaging for diagnosing acute pancreatitis in this specific patient due to their already compromised kidneys highlights the need for a tailored approach. Most commonly, angiographic transformers or computed tomography scan are used for high-risk patients.The symptoms of acute pancreatitis and the presence of cardiac diseases cause problems in managing patients. Changes on the electrocardiogram may suggest cardiac overload; as a result, constant follow-up is necessary for patients suffering from underlying cardiac conditions.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.